Jump to content
CrazyBoards.org

Estrogen and Crazymeds, Oh My


Recommended Posts

So here's this week's story, along with some context:

I'm on a slow boat to gender (male to female transgendered, no where near transition) and I've been on hormones (Premarin and spironolactone) for 6 years.  2 years ago I got sober, and had a much more entertaining rollercoaster than I ever expected (being ***very*** high-bottom).  About 1 1/2 years ago I went into a deep blue funk and my tdoc and GP added Lexapro on top of the hormones.  About 3 months ago my mood instability was too much to take and my new (and first so far) pdoc added loxapine (a typical antipsychotic with magic screwdriver properties).  Finally, last week I finally got insurance to cover the hormones and estradiol patches replaced the Premarin.

Since I started the patches on last Thursday, I've been getting hints that something's not quite right here.  I woke up at 3 AM on Saturday and couldn't get back to sleep.  And for the last 3 days I'm feeling about the same way that I did during the period when (with tdoc's and GP's blessing) I was on double the Lexapro dose (20 mg instead of 10 mg / day) - that happy plus anxiety plus just a touch of anger state which my tdoc called serotonin spike and which seemed like a medication induced mixed state to me.

I've sent my tdoc an email but haven't gotten an answer yet.  The pdoc isn't approachable in that way (actually, he isn't approachable period....gack), but my tdoc is cool.  I'm not exactly ready to cut back on the Lexapro without at least tdoc blessing, but my gut feeling is that the Lexapro has got to come down (or even go).

I'm not sure just where to post this with the combination of gender / hormones / crazymeds and mixed episode, so I'm going to cross-post this between the GLBT and cocktails fora.

J.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...